Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 433, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 5, 2001, 7:39 PM CDT for Neshoba County, Mississippi. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 5, 2001, 7:39 PM CDT (00:39 UTC)
- Expired
- Jun 5, 2001, 8:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Neshoba County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1771 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 060039 SVRJAN MSC099-060115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 739 PM CDT TUE JUN 5 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NESHOBA COUNTY IN EAST CENTRAL MISSISSIPPI * UNTIL 815 PM CDT * AT 739 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTHEAST OF PHILADELPHIA...MOVING NORTHPWEST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR PHILADELPHIA AT 755 PM CDT WINDS UP TO 60 MPH AND HAIL TO THE SIZE OF DIMES ARE LIKELY WITH THIS STORM. LAT...LON 3259 8898 3275 8888 3295 8926 3274 8931
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:00 PM CDT, 4 hours 39 minutes earlier.
Area forecast discussion, Jun 5, 3:00 PM CDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 300 PM CDT TUE JUN 5 2001 SURFACE ANALYSIS SHOWS SOUTHWEST MS BECOMING MORE UNSTABLE. CAPES ARE BETWEEN 1000 (NE) TO AROUND 3000 J/KG OVER THE SOUTHWEST. THUNDERSTORMS ARE BEGINNING TO APPROACH THE REGION FROM CENTRAL LA. VISIBLE IMAGERY IS SHOWING A GOOD CU FIELD DEVELOPING OVER CENTRAL AND NORTHWESTERN AREAS ALSO WITH CONVECTION BEGINNING TO FIRE OVER NORTHEAST PORTIONS OF LA AND EXTREME SOUTHEAST ARKANSAS. FORECAST LARGELY DEPENDS ON TWO FACTORS IN THE SHORT TERM...T.S ALLISON AND AN APPROACHING COLD FRONT CURRENTLY OVER THE PLAINS STATES. CURRENT NHC FORECASTS HAVE ALLISON MAKING LANDFALL OVER EXTREME SOUTHEAST TEXAS...JUST WEST OF LAKE CHARLES. REMNANTS OF STORM WILL MOVE NORTH...BEFORE TAKING A NORTHEAST TURN OVER NORTHWEST LOUISIANA BY 48 HOURS. THE ETA AND AVN HANDLE THE TRACK OF THE BEST SHORTWAVE ENERGY A LITTLE DIFFERENTLY...WITH THE AVN TENDING A LITTLE FURTHER TO THE EAST. PREFER THE ETA SOLUTION... WHICH SEEMS TO MESH MORE WITH OFFICIAL TRACK OF ALLISON AND ALSO AGREES WITH NCEP QPF FORECASTS. THIS KEEPS THE BEST SHORTWAVE ENERGY FOR TOMORROW JUST WEST OF THE CWFA. THE SECOND FACTOR WILL BE THE APPROACHING COLD FRONT WHICH IS FORECAST TO BE NEAR THE NORTHWEST CWFA BY EARLY THURSDAY. THE REMNANTS OF ALLISON WILL GET INCORPORATED WITH THIS SYSTEM... ALLOWING FOR THE CONTINUATION OF HEAVY RAINFALL. FRONTAL BOUNDARY MOVES VERY SLOWLY SOUTHEAST OVER THE CWFA. BOUNDARY SHOULD REACH THE NORTHERN GULF OF MEXICO SOMETIME FRIDAY. HEAVY RAINFALL WILL BE POSSIBLE...ESPECIALLY OVER THE WESTERN HALF OF THE CWFA THROUGH DAY2. NCEP PROGS INDICATE THAT THE SW PORTIONS OF THE CWFA WILL BE THE MAIN TARGET ON DAY1...WITH 1 TO 2 INCH TOTALS OVER THAT AREA. ON DAY2...THE MAIN FOCUS FOR HEAVY RAINFALL WILL BE THE WESTERN HALF OF THE CWFA. PROGS ARE INDICATED THAT 1 TO 3 INCH TOTALS WILL BE POSSIBLE. WILL MENTION HEAVY RAINFALL POTENTIAL IN THE ZONES...ESPECIALLY IN THE WEST FOR NOW. AS FAR AS GUIDANCE GOES...AVN TENDED TO BE TOO WET. PREFER A COMPROMISE WITH THE MOS AND AVN NUMBERS...WHICH WOULD SEEM TO TRANSLATE MORE TOWARDS AN ETA SOLUTION. TEMPERATURES ARE ALL IN THE BALLPARK AND WILL ONLY MAKE MINOR ADJUSTMENTS. WITH ALL OF THIS SAID...THE BEST CHANCES OF PRECIP WILL BE ALONG AND WEST OF THE MISSISSIPPI RIVER THROUGH WEDNESDAY NIGHT. ON THURSDAY THE AXIS OF GREATEST POPS SHOULD SHIFT MORE TOWARDS THE NORTHWEST WITH THE APPROACHING FRONTAL BOUNDARY AND REMNANTS OF ALLISON. THE CURRENT EXTENDED LOOKS OK AND WILL ONLY MAKE SLIGHT CHANGES. WILL LEAVE CHANCES OF RAIN IN FOR FRIDAY. .PRELIM NUMBERS JAN 72/82/70/85 6855 MEI 71/84/70/85 5744 .JAN... MS...NONE. LA...NONE. AR...NONE. 32
In the hours before
Special weather statement, Jun 5, 2:56 PM CDT, 4 hours 43 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 061200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 256 PM CDT TUE JUN 05 2001 ...THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL DEVELOP OVER SOUTH MISSISSIPPI AND NORTHEAST LOUISIANA THIS AFTERNOON. THUNDERSTORM COVERAGE WILL INCREASE TONIGHT WITH SCATTERED TO NUMEROUS THUNDERSTORMS OVER SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MOST OF MISSISSIPPI. ISOLATED STORMS WILL BE SEVERE OVER SOUTHWEST MISSISSIPPI AND NORTHEAST LOUISIANA OVERNIGHT. GULF MOISTURE WILL INCREASE OVER THE REGION TONIGHT AS SOUTHERLY LOW LEVEL WIND INCREASES. TROPICAL STORM ALLISON...LOCATED OVER THE NORTHWEST GULF...WILL PRODUCE WEAK IMPULSES THAT WILL PIVOT AROUND THE TROPICAL SYSTEM AND TRACK ACROSS THE FORECAST AREA. SCATTERED THUNDERSTORMS WILL DEVELOP OVER SOUTH MISSISSIPPI AND NORTHEAST LOUISIANA BY EARLY EVENING. THUNDERSTORM COVERAGE WILL INCREASE TONIGHT AS THE FIRST IMPULSE MOVES ACROSS THE AREA. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE FOR SOUTHWEST MISSISSIPPI AND NORTHEAST LOUISIANA LATER TONIGHT AS THE AIR MASS DESTABILIZES AND TROPICAL MOISTURE INCREASES. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Special weather statement, Jun 5, 3:36 PM CDT, 4 hours 3 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 061200- HAZARDOUS WEATHER OUTLOOK ...CORRECTED... NATIONAL WEATHER SERVICE JACKSON MS 336 PM CDT TUE JUN 05 2001 ...THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL DEVELOP OVER SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MUCH OF CENTRAL AND SOUTH MISSISSIPPI THIS AFTERNOON. THUNDERSTORM COVERAGE WILL INCREASE TONIGHT WITH SCATTERED TO NUMEROUS THUNDERSTORMS OVER SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MOST OF MISSISSIPPI. ISOLATED STORMS WILL BE SEVERE OVER SOUTHWEST MISSISSIPPI AND NORTHEAST LOUISIANA OVERNIGHT. GULF MOISTURE WILL INCREASE OVER THE REGION TONIGHT AS SOUTHERLY LOW LEVELWIND INCREASES. TROPICAL STORM ALLISON...LOCATED OVER THE NORTHWEST GULF...WILL PRODUCE WEAK IMPULSES THAT WILL PIVOT AROUND THE TROPICAL SYSTEM AND TRACK ACROSS THE FORECAST AREA. SCATTERED THUNDERSTORMS WILL DEVELOP OVER SOUTH MISSISSIPPI AND NORTHEAST LOUISIANA BY EARLY EVENING. THUNDERSTORM COVERAGE WILL INCREASE TONIGHT AS THE FIRST IMPULSE MOVES ACROSS THE AREA. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE FOR SOUTHWEST MISSISSIPPI AND NORTHEAST LOUISIANA LATER TONIGHT AS THE AIR MASS DESTABILIZES AND TROPICAL MOISTURE INCREASES. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Local storm report, Jun 5, 6:15 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
615 PM CDT TUE JUN 5 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0603 PM 1 N KOSCIUSKO MS 1.75 INCH HAIL
06/05/01 ATTALA HAM RADIO OPERATOR
REPORTS GOLFBALL SIZE
HAIL.Local storm report, Jun 5, 7:22 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
722 PM CDT TUE JUN 5 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0715 PM 3 S DREW MS WIND DAMAGE
06/05/01 SUNFLOWER TREES DOWN ALONG HWY 49
BETWEEN DREW AND
RULEVILLE. REPORTED BY
H BOLIVAR EOC.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:06 PM CDT | Severe Thunderstorm Warning | JAN | Sunflower | 24 min |
| Jun 6, 11:46 AM CDT | Severe Thunderstorm Warning | JAN | Marion | 29 min |
| Jun 6, 12:50 PM CDT | Flash Flood Warning | JAN | Lamar, Marion | 3 hr |
| Jun 6, 4:00 PM CDT | Flash Flood Warning | JAN | Lamar, Marion | 2 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.